Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 33, NWS Gaylord, MI

July 15, 2014

NWS Gaylord, MI issued this small craft advisory at Jul 15, 2014, 7:11 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2014, 7:11 PM EDT (23:11 UTC)
Expired
Jul 15, 2014, 10:17 PM EDT
In force
3 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WHUS73 KAPX 152311
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
711 PM EDT TUE JUL 15 2014

LMZ323-342-344>346-160400-
/O.NEW.KAPX.SC.Y.0033.140715T2311Z-140716T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
711 PM EDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
1 follow-up statement
463 
WHUS73 KAPX 160217
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EDT TUE JUL 15 2014

LMZ323-342-344>346-160330-
/O.CAN.KAPX.SC.Y.0033.000000T0000Z-140716T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1017 PM EDT TUE JUL 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 4:02 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 15, 4:02 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT TUE JUL 15 2014

.SYNOPSIS...
ISSUED AT 401 PM EDT TUE JUL 15 2014

A STORM SYSTEM EXITING NORTHEAST OF THE STATE...WILL LIFT INTO
ONTARIO TONIGHT AND WEDNESDAY. THIS PATTERN WILL GENERATE BELOW
NORMAL TEMPERATURES AND RAIN SHOWERS ACROSS NORTHERN MICHIGAN
TONIGHT.

HOWEVER...A LARGE AREA OF HIGH PRESSURE MOVING ACROSS THE NORTHERN
PLAINS...WILL PUSH INTO THE GREAT LAKES WEDNESDAY AND THURSDAY. THIS
PATTERN WILL GENERATE NEARLY SEASONAL TEMPERATURES AND PLENTY OF SUN
ACROSS NORTHERN MICHIGAN TO END THE WORK WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 401 PM EDT TUE JUL 15 2014

...RAIN ENDING DAMP OVERNIGHT...

CURRENTLY, A 500 MB LOW IS OVER NE LOWER/N LAKE HURON WITH THE RAIN
SHIELD EXTENDING BACK INTO MOST OF NW LOWER. THE RAIN DOESN'T EXTEND
VERY FAR NORTH AS MOST OF THE RAIN IN E UPPER IS EAST OF I-75. OFF
TO THE NW IN W UPPER AND N WISCONSIN, THE CLOUDS ARE MOSTLY DIURNAL
WITH NO RAIN UPSTREAM.

TONIGHT...THE UPPER LOW WILL CONTINUE TO MOVE TO THE NE INTO ONTARIO
TAKING WITH IT, THE 700-500 MB MOISTURE. THE SFC LOW, WHICH IS ALSO
MOVING TO THE NE WILL HAVE SOME MOISTURE ALONG THE SFC TROUGH THAT
IS STUCK OVER THE FORECAST AREA. THIS MOISTURE WILL BE TRAPPED UNDER
THE INVERSION, SO AM EXPECTING THAT AS THE SHOWERS END OVERNIGHT,
PATCHY DRIZZLE WILL CONTINUE WITH LOW CLOUDS. WINDS SHOULD REMAIN
UP ENOUGH SO THAT THERE WON'T BE ANY FOG.

&&

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 401 PM EDT TUE JUL 15 2014

...WARMING TREND AND MAINLY DRY OVER THE NEXT SEVEN DAYS...POSSIBLY
VERY WARM NEXT WEEK...

OVERVIEW: LONG WAVE HEMISPHERIC PATTERN FEATURES A FOUR-WAVE
CONFIGURATION WITH TROUGHINESS ACROSS CENTRAL AND EASTERN NORTH
AMERICA...AND RIDGING ALONG THE PACIFIC COAST. A PATTERN REMINISCENT
OF LAST WINTER/SPRING. PRONOUNCED SHORT WAVE AND POCKET OF COLD AIR
MAKING IT/S WAY THROUGH THE GREAT LAKES TODAY BRINGING US A BOUT OF
WET FALL-ISH WEATHER. LARGE EXPANSE OF HIGH PRESSURE STRETCHES
THROUGH THE PLAINS. BUT ANOTHER SHORT WAVE TOPPING THE RIDGE IN THE
NRN ROCKIES.

LARGE SCALE PATTERN EXPECTED TO REMAIN LARGELY UNCHANGED OVER THE
NEXT FEW DAYS. BUT LONG WAVE TROUGHINESS IN EASTERN NOAM IS EXPECTED
TO RETROGRADE WESTWARD BACK INTO THE EASTERN PACIFIC AS LARGE SCALE
PATTERN TRANSITIONS INTO A THREE WAVE CONFIGURATION. THIS WILL ALLOW
WARMER AIR TO SPREAD BACK INTO THE EASTERN CONUS THIS WEEKEND AND
NEXT WEEK BRINGING SUMMER-LIKE WEATHER BACK TO NORTHERN MICHIGAN.

WEDNESDAY/WEDNESDAY NIGHT...CYCLONIC FLOW SLOWLY LIFTS OUT OF THE
REGION THROUGH THE DAY WEDNESDAY FOLLOWED BY LOW AMPLITUDE RIDGING/
SFC HIGH PRESSURE BUILDING INTO THE GREAT LAKES THROUGH WEDNESDAY
NIGHT. LOTS OF LOWER LEVEL MOISTURE/CLOUD COVER ACROSS ONTARIO THAT
WILL ROTATE DOWN THROUGH THE STATE ON WEDNESDAY...BEFORE CLEARING
OUT IN EARNEST WEDNESDAY NIGHT. BUT A SOMEWHAT SLOWER DRYING TREND
COUPLED WITH DAYTIME HEATING SHOULD LEAD TO QUITE A BIT OF CLOUD
COVER ACROSS NRN MICHIGAN ESPECIALLY THROUGH MIDDAY...BEFORE CLOUDS
THIN OUT N-S THROUGH THE AFTERNOON AND IN EARNEST WEDNESDAY NIGHT.
SO ANOTHER PARTLY TO MOSTLY CLOUDY DAY ALTHOUGH TEMPS WILL
NECESSARILY WARM-UP INTO THE 60S AS COLD AIR ALOFT DEPARTS AND WE
SEE SOME SUNSHINE. MAINLY CLEAR SKIES WEDNESDAY NIGHT AND WEAKENING
WINDS WILL LEAD TO A COOLER START TO THE DAY THURSDAY WITH LOWS
MAINLY IN THE 40S.

THURSDAY THROUGH FRIDAY...QUIET STRETCH OF WEATHER ON TAP TO FINISH
OFF THE WORK WEEK AS HIGH PRESSURE SLOWLY MAKES IT/S WAY THROUGH THE
GREAT LAKES. AFOREMENTIONED SHORT WAVE IN THE NRN ROCKIES TODAY
EXPECTED TO DIP DOWN INTO THE CENTRAL PLAINS BEFORE WORKING INTO THE
OHIO VALLEY LATE FRIDAY. NOT EXPECTING TO HAVE ANY IMPACT UP THIS
WAY AT THIS POINT...BUT SOMETHING TO WATCH. OTHERWISE...A GOOD
AMOUNT OF SUNSHINE ANTICIPATED THURSDAY AND FRIDAY...ALONG WITH
RETURN SW FLOW...WILL PUSH DAYTIME HIGH TEMPS BACK THROUGH THE
70S...AND CLOSER TO WHERE WE SHOULD BE FOR MID JULY.

SATURDAY THROUGH TUESDAY (EXTENDED PERIODS)...TROUGHINESS ACROSS
EASTERN NOAM RELAXES AS LONG WAVE TROUGH SHIFTS BACK TOWARD THE
EASTERN PACIFIC AND RIDGING/VERY WARM AIR BUILDS IN EARNEST ACROSS
THE PLAINS...ESPECIALLY EARLY NEXT. HIGH PRESSURE SITS ACROSS THE
EASTERN ONE-THIRD OF THE CONUS AND REMAINS THE DOMINANT PLAYER
THROUGH THE WEEKEND AND LIKELY THROUGH AT LEAST MONDAY...WHILE
PULLING SOME OF THAT WARM AIR INTO THE WESTERN GREAT LAKES. WITH
INCREASING WARMTH AND HUMIDITY...PROBABLY CANNOT COMPLETELY RULE OUT
THE POSSIBILITIES OF DAYTIME SHOWERS/STORMS POPPING SUNDAY AND
MONDAY. BUT I/M NOT GONNA WORRY ABOUT THAT RIGHT NOW AS MOST AREAS
WILL LIKELY BE DRY. PRECIP CHANCES MAY INCREASE A BIT MORE LATER
MONDAY INTO TUESDAY AS BROAD RIDGING/VERY WARM AIR THROUGH THE
PLAINS SETS-UP THE CLASSIC "RING-OF-FIRE" PATTERN. POTENTIAL FOR
SEVERAL MCS/S TO DEVELOP ACROSS THE NRN PLAINS EARLY NEXT WEEK...ANY
ONE OF WHICH COULD ROLL THROUGH PARTS OF THE WESTERN GREAT LAKES.
BUT AGAIN...LOW FORECAST CONFIDENCE AND TOO MUCH DETAIL THIS FAR
OUT. WILL KEEP A DRY FORECAST GOING ALONG ALL THE WAY THROUGH
TUESDAY FOR NOW...ALTHOUGH WITH THAT SAID...TUESDAY PROBABLY HAS THE
BEST ARGUMENT FOR PRECIP CHANCES AS THERE MAY BE A COLD FRONT
SQUEEZING DOWN OUT OF CANADA INTO THE NRN LAKES BY THEN. WILL SEE.

TEMPS...FURTHER WARMING THROUGH THE 70S THIS WEEKEND AND THE UPPER
70S TO MIDDLE 80S FOR MONDAY AND TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 121 PM EDT TUE JUL 15 2014

OVER THE TAF SITES, THERE IS A LARGE UPPER LEVEL LOW SLOWLY MOVING
OUT OVER LAKE HURON. THE CLOUDS AND RAIN WILL CONTINUE INTO THIS
EVENING, AND WILL EVENTUALLY COME TO AN END FROM WEST TO EAST
BETWEEN 00Z AND 06Z. THERE WILL BE SOME LOW CLOUDS AND PATCHY
DRIZZLE INTO THE NIGHT UNTIL THE DRY AIR WORKS ITS WAY INTO N
LOWER MI AROUND 12Z. SKIES WILL GRADUALLY CLEAR THROUGH 18Z AS
HIGH PRESSURE BEGINS TO TAKE CONTROL OF THE REGION.

&&

.MARINE...
ISSUED AT 401 PM EDT TUE JUL 15 2014

WINDS HAVE BEEN BELOW SMALL CRAFT ALL DAY, AND THE GRADIENT IS
EXPECTED TO SLACKEN OVERNIGHT. HIGH PRESSURE BUILDS INTO THE REGION
BY TUESDAY AND CONTINUE OVER THE REGION THROUGH WEDNESDAY. SO WILL
EXPECT THAT THE WINDS AND WAVES WILL BE BELOW SMALL CRAFT CRITERIA
THROUGH THE NEXT 24 HOURS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...SR
SHORT TERM...JL
LONG TERM...ADAM
AVIATION...JL
MARINE...JL
Hazardous weather outlook, Jul 15, 3:36 AM EDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
336 AM EDT TUE JUL 15 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161045-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
336 AM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE COMMON TODAY ACROSS ALL OF NORTHERN
MICHIGAN...BUT WILL PRIMARILY RESIDE IN NORTHERN LOWER. SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT ACROSS ALL OF NORTHERN
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD/MSB

In the hours before

Local storm report, Jul 15, 5:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT TUE JUL 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HEAVY RAIN       1 W OSSINEKE            44.91N 83.45W
07/15/2014  M2.02 INCH       ALPENA             MI   TRAINED SPOTTER

            HEAVY RAIN DURATION 18 HOURS.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 15, 5:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
542 PM EDT TUE JUL 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HEAVY RAIN       EAST TAWAS              44.28N 83.48W
07/15/2014  M1.56 INCH       IOSCO              MI   MESONET

            MESONET STATION EAST TAWAS /CW9703/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 15, 5:43 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT TUE JUL 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       1 NNW ALGER             44.13N 84.12W
07/15/2014  M1.82 INCH       ARENAC             MI   MESONET

            MESONET STATION 1 NNW ALGER /AGRM4/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 15, 5:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
544 PM EDT TUE JUL 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HEAVY RAIN       2 SSW ALPENA            45.05N 83.45W
07/15/2014  M2.54 INCH       ALPENA             MI   MESONET

            MESONET STATION 2 SW ALPENA /DW7174/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 15, 5:45 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
545 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       LUZERNE                 44.62N 84.27W
07/15/2014  M1.65 INCH       OSCODA             MI   SPOTTER

            24HR TOTAL THRU 5PM.

&&

SWR
Local storm report, Jul 15, 5:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
549 PM EDT TUE JUL 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 WNW LEWISTON          44.89N 84.36W
07/15/2014  M1.30 INCH       MONTMORENCY        MI   MESONET

            MESONET STATION 2 W LEWISTON /AU550/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

0508 PM     HEAVY RAIN       1 E CLEAR LAKE STATE PAR45.15N 84.19W
07/15/2014  M1.22 INCH       MONTMORENCY        MI   MESONET

            MESONET STATION 1 E CLEAR LAKE STATE PARK
            /ATAM4/ HEAVY RAIN DURATION 24 HOURS ENDING 5PM.

0502 PM     HEAVY RAIN       4 S SID TOWN            44.38N 83.60W
07/15/2014  M1.09 INCH       IOSCO              MI   MESONET

            MESONET STATION 4 S SID TOWN /TS199/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

0537 PM     HEAVY RAIN       1 WSW IRONTON           45.26N 85.22W
07/15/2014  M1.05 INCH       CHARLEVOIX         MI   MESONET

            MESONET STATION 1 W IRONTON /DW7501/ HEAVY
            RAIN DURATION 24 HOURS ENDING 5PM.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:32 AM EDTSmall Craft AdvisoryAPX12 hr
Jul 15, 8:43 AM EDTBeach Hazards StatementAPXBenzie, Leelanau, Manistee7 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.